Jump to content
Important Survey - Please Participate ×

Dan 10 years on benzos


[Da...]

Recommended Posts

Hello my name is Dan -- I have been on benzos since early 2000s started on Ativan but didn't quite work right with my brain chemistry -- then was on Valium 10 mg pills when moved back east started on clonipin -- now on a daily dose of 1.5 mg of clonipin a day
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

General Taper Plans

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

Just got my clonipin refilled 90 .5 mg clonipin -- have not yet had my psych visit with my nurse practitioner any advise on telling my nurse practioner I want to taper of benzos
Link to comment
Share on other sites

Hi Danny

 

I'm new to the board and can only tell you what I myself did. This is my second time tapering. My first time I went too fast and while I was successful in halving my dosage of klonopin I did not get completely off of it. This time around I approached my doctor with a taper plan based off of the withdrawal schedules in the Ashton Manual. Those can be found here: http://www.benzo.org.uk/manual/bzsched.htm

 

Before I went to speak with my doctor about tapering off I drew up the withdrawal schedule and also wrote down my reasons for both wanting to go off of benzodiazepines and wanting to follow a slow and steady taper plan that would give my brain sometime to adjust and heal as I went off of benzodiazepines. The "slow" withdrawal schedule is no walk in the park, but it is way better than the faster more abrupt and uneven taper I did previously.

 

Sometimes it helps me personally if I write down the key points of what I want to discuss with my doctor, because, well I don't have a lot of time with him and I can miss things if I don't. I found writing down my reasoning for wanting to get off of benzos in advance helped him and I have a deeper discussion about the matter. Hope this is helpful and hope you have a good conversation with your nurse practitioner about getting off of klonopin.

Link to comment
Share on other sites

×
×
  • Create New...